Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jul 11, 2021, 3:41 PM EDT for Mahoning County, Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 3:41 PM EDT (19:41 UTC)
- Expired
- Jul 11, 2021, 4:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Cleveland, OH
County Mahoning County, OH
The radar
The Pittsburgh radar (KPBZ), 64 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
432
WWUS81 KCLE 111941
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
341 PM EDT Sun Jul 11 2021
OHZ033-112015-
Mahoning-
341 PM EDT Sun Jul 11 2021
...A SHOWER WILL AFFECT SOUTHEASTERN MAHONING COUNTY...
At 341 PM EDT, a shower was located near Salem, moving northeast at
35 mph.
Winds in excess of 30 mph are possible with this shower.
Locations impacted include...
Youngstown, Salem, Columbiana, Boardman, Campbell, Struthers, Poland,
New Middletown, Lowellville and Greenford.
If outdoors, consider seeking shelter inside a building.
This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4093 8083 4093 8089 4111 8052 4090 8052
4090 8082
TIME...MOT...LOC 1941Z 241DEG 29KT 4093 8079
$$
CampbellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 11, 2:01 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 11, 2:01 PM EDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
201 PM EDT Sun Jul 11 2021
.SYNOPSIS...
A warm front will lift north through the area today and north of
Lake Erie tonight, as low pressure spins between the lower Ohio
valley and upper Great Lakes regions. The low will move north
through the Great Lakes Monday night and Tuesday, as high
pressure builds northward into the Ohio valley through much of
the week.
&&
.NEAR TERM /THROUGH MONDAY/...
Made some adjustments to weather and rain chances over the 4
next four hours to match the current trend. In addition, we
increased QPF across the south and east zones through the
afternoon. Otherwise, no changes with the forecast on track for
now.
Original discussion...
A compact mesolow northwest of Cincinnati and an attendant warm
front east of this feature early this morning is the focus for
a rather large area of precip moving northward towards the area.
This is expected to continue northward into the area through the
morning hours, with widespread rainfall for the western two
thirds of the forecast area. Rather efficient rainfall processes
will result in steady moderate rainfall, with an heavy rainfall
limited to more isolated convective elements. As the surface
warm front lifts through the area this morning into the
afternoon, the 925-700mb jet will weaken and refocus southeast
of the area near the Ohio River valley, resulting in gradual
weakening of the more widespread precip north of the boundary.
Lower confidence in precip evolution this afternoon, as modest
destabilization is expected to occur. This will promote another
round of convective development that will move northeast through
a portion of the area. Highest confidence in the eastern half of
the area, generally east of I-71, for the renewed convection
this afternoon through this evening, coincident with the nose of
the renewed 925-850mb jet max/remnant MCV across
southern/central OH. These areas will likely see more heavy
rainfall with any convection, with training storms being the
potential catalyst for any flooding concerns. Forecast thinking
is in agreement with the Day 1 Excessive Rainfall Outlook slight
risk per WPC.
The other factor at play this afternoon is severe thunderstorm
potential. SPC has the area highlighted in a marginal risk in
the Day 1 outlook, with a 2% tor/5% wind prob. Best potential
for severe thunderstorms will be contingent on the amount of
destabilization as the warm front lifts north through the area,
generally along/east of a Mt. Vernon to Akron to Youngstown
line. If sufficient CAPE materializes, especially in the low
levels, there could be a conditional tornado risk with backed
surface flow/large curved hodograph and low LCL's near the warm
front from mid afternoon through early evening. More organized
clusters could yield a secondary wind damage threat, but with
little dry air aloft to work with, would likely be driven by wet
microbursts.
Convective activity will push northeast of the area this evening
into the overnight, with perhaps some isolated showers/storms
overnight in the warm sector across the area. More
showers/storms are possible on Monday across the area, although
convection will likely be less organized, more instability
driven and scattered with a lack of coherent low level forcing
and but less deep layer shear. But again, any storms could
produce heavy rainfall and perhaps a bit higher threat for
damaging winds than today with some more dry air aloft/much
higher delta theta e values.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
By Monday night, thunderstorm coverage should begin diminishing,
though isolated to scattered showers and/or thunderstorms remain a
possibility into Tuesday morning with the moist airmass in place.
Slightly better instability is forecast for Tuesday, with perhaps
around 1500 to 2000 J/kg of MLCAPE, in part due to the arrival of
some steeper mid-level lapse rates around 6 to 6.5 degrees C/km.
Slightly better low to mid-level flow is also forecast, in
comparison to Monday, with 30 to perhaps 35 knots of 700 mb
southwesterly winds. Strong to severe downburst winds would be the
primary threat in addition to heavy rain given PWATs around 1.8
inches and deep warm cloud depths.
By Wednesday, the trough responsible for convection Monday and
Tuesday will be located east of the area, so low to mid-level flow
will be limited across the region, though a fairly moist airmass
should remain in place. Thus, afternoon and evening isolated to
scattered thunderstorms will once again be possible, though the
severe threat will be limited.
High temperatures Tuesday and Wednesday will be near normal, in the
mid to upper 80s with dew points around 70, making it feel quite
muggy.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
By Thursday, another trough and associated cold front will enter the
Upper Midwest and slowly work its way across the Great Lakes into
Friday. Much of the area may remain fairly dry on Thursday, though
with the moist airmass remaining in place, will still keep the chance
for afternoon and evening thunderstorms. The best forcing will
reside just north and west of our area on Thursday, and thus the
severe threat appears limited once again. The associated cold front
should be located somewhere in the vicinity of Lake Erie by late
Friday morning, though the front's motion appears to slow down and
become oriented more west to east. Thunderstorms are expected to
form along the frontal axis Friday afternoon and evening, though
it's too early to tell for certain where exactly the front will
eventually stall across the Ohio Valley. By Saturday, high pressure
may finally begin to work its way south into the Great Lakes from
Canada, though another weak upper trough passage may allow for a
chance of scattered afternoon and evening thunderstorms once again.
High temperatures through the long term period will continue to be
near normal, in te mid to upper 80s.
&&
.AVIATION /18Z Sunday THROUGH Friday/...
A large areas SHRA, low clouds, and a few embedded TS are
affecting most taf sites. At 17z, a warm front was located just
south of KTOL, KCLE, and KERI but north of KFDY, KMFD, KCAK,
and KYNG. This will result in MVFR conditions for most
terminals, with some periods of IFR possible with ceilings and
vis in SHRA and possible TSRA. Coverage will become scattered in
nature across the region by evening after 01z Monday. East
northeasterly winds will be common north of the front. As the
warm front sweeps north, most taf sites winds will become
southerly later in the period. Winds should be generally 10 kts
or less. Higher gusts are possible with any TSRA.
Outlook...Non-VFR possible in showers and thunderstorms Monday
through Wednesday.
&&
.MARINE...
East to northeast winds will persist across the lake through today,
increasing from 10 to 15 knots this morning to around 20 knots by
this afternoon and evening. Slightly higher winds near 25 knots will
be possible across the western basin of the lake and have therefore
issued a Small Craft Advisory starting later this morning through
the evening. Winds should decrease to near 10 knots by late tonight
into Monday morning as the warm front moves north across the lake.
Winds will generally be south to southwesterly, 10 to 15 knots,
Monday through Thursday. Southwesterly winds may be slightly higher,
in the 15 to 20 knot range, on Tuesday afternoon and evening.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for LEZ142-
143.
&&
SYNOPSIS...Greenawalt
NEAR TERM...FZ/Greenawalt
SHORT TERM...Kahn
LONG TERM...Kahn
AVIATION...Greenawalt
MARINE...KahnHazardous weather outlook, Jul 11, 6:01 AM EDT, 9 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 601 AM EDT Sun Jul 11 2021 OHZ003-006>011-013-014-017>023-027>033-036>038-047-PAZ002-003-121015- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Southern Erie- 601 AM EDT Sun Jul 11 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Showers and thunderstorms are expected across the area today. Heavy rainfall is possible this afternoon, and minor flooding is possible where storms move over the same area in a repeated fashion. Some thunderstorms may be strong to severe this afternoon and evening, mainly along and southeast of a Mt. Vernon to Akron to Youngstown line. Damaging wind gusts and a tornado or two are the primary threats if storms become severe. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers and thunderstorms are again possible across the area Monday and Tuesday. Isolated strong to severe storms with heavy rainfall are possible each of these days, especially during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012-089-PAZ001-121015- Lake-Ashtabula Lakeshore-Northern Erie- 601 AM EDT Sun Jul 11 2021 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Showers and thunderstorms are expected across the area today. Heavy rainfall is possible this afternoon, and minor flooding is possible where storms move over the same area in a repeated fashion. There is a moderate risk of rip currents along Lake Erie beaches this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers and thunderstorms are again possible across the area Monday and Tuesday. Isolated strong to severe storms with heavy rainfall are possible each of these days, especially during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-121015- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 601 AM EDT Sun Jul 11 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 11, 2:03 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Cleveland OH
203 PM EDT Sun Jul 11 2021
OHZ021-022-032-038-111900-
Holmes-Summit-Portage-Stark-
203 PM EDT Sun Jul 11 2021
...A LINE OF SHOWERS WILL AFFECT SOUTHERN PORTAGE...STARK...
SOUTHEASTERN SUMMIT AND EASTERN HOLMES COUNTIES...
At 203 PM EDT, radar indicated showers were located along a line
extending from Barberton to near Dalton to near Winesburg. Movement
was east at 30 mph.
Winds in excess of 30 mph are possible with these showers.
Locations impacted include...
Akron, Canton, Ravenna, Cuyahoga Falls, Massillon, Kent, Barberton,
Green, Alliance, Tallmadge, North Canton, Louisville, Mogadore,
Walnut Creek, Minerva, Hartville, Brewster, Navarre, Waynesburg and
East Sparta.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These showers may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4045 8182 4067 8171 4067 8165 4080 8165
4115 8159 4124 8108 4099 8107 4099 8109
4073 8109 4072 8123 4065 8124 4066 8146
4063 8167 4045 8167
TIME...MOT...LOC 1803Z 251DEG 26KT 4102 8158 4082 8161 4058 8173
CampbellSpecial weather statement, Jul 11, 3:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
341 PM EDT Sun Jul 11 2021
OHZ033-112015-
Mahoning-
341 PM EDT Sun Jul 11 2021
...A SHOWER WILL AFFECT SOUTHEASTERN MAHONING COUNTY...
At 341 PM EDT, a shower was located near Salem, moving northeast at
35 mph.
Winds in excess of 30 mph are possible with this shower.
Locations impacted include...
Youngstown, Salem, Columbiana, Boardman, Campbell, Struthers, Poland,
New Middletown, Lowellville and Greenford.
If outdoors, consider seeking shelter inside a building.
This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4093 8083 4093 8089 4111 8052 4090 8052
4090 8082
TIME...MOT...LOC 1941Z 241DEG 29KT 4093 8079
CampbellThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:52 AM EDT | Small Craft Advisory | CLE | 18 hr | |
| Jul 11, 12:14 PM EDT | Areal Flood Advisory | CLE | Ashland, Holmes, Knox, Medina, Richland, Stark and 2 more | 3 hr |
| Jul 11, 2:03 PM EDT | Special Weather Statement | CLE | Portage, Stark, Summit | 57 min |
| Jul 11, 2:13 PM EDT | Areal Flood Warning | CLE | Ashland, Holmes, Medina, Stark, Summit, Wayne | 8 hr |
| Jul 11, 6:30 PM EDT | Special Weather Statement | CLE | Huron | 45 min |
| Jul 11, 7:13 PM EDT | Areal Flood Advisory | CLE | Crawford, Erie | 3 hr |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.